Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 212, NWS Jacksonville, FL

July 26, 2000Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 26, 2000, 5:55 PM EDT for Putnam County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 26, 2000, 5:55 PM EDT (21:55 UTC)
Expired
Jul 26, 2000, 6:30 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 89 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 262156
SVRJAX
FLC107-262230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 PM EDT WED JUL 26 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 630 PM EDT

* AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES EAST
  OF CARRAWAY...OR ABOUT 7 MILES NORTHWEST OF PALATKA...BUILDING 
  SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLORAHOME AND HOLLISTER BY 630 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.


LAT...LON 2964 8163 2982 8168 2979 8196 2956 8190

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:40 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 26, 2:40 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT WED JUL 26 2000

A CHECK OF THE RADAR INDICATING THUNDERSTORMS FORMING OUT NEAR THE
SUWANNEE VALLEY...NEAR THE SEABREEZE FRONT...AND MOVING EAST.
WITH THE STEERING WINDS FROM THE SOUTHWEST...EXPECT THUNDERSTORMS
TO CONTINUE TO SPREAD EAST TOWARDS THE EAST COAST LATE THIS AFTERNOON
AND EARLY EVENING. WITH WEAKER UPPER DYNAMICS TODAY AND SLIGHTLY DRIER
AIR ALOFT...LESS COVERAGE AND INTENSITY BUT STILL A FEW STRONG STORMS
WHERE SEABREEZES MERGE. EXPECT A FEW STORMS TO LINGER INTO THE EARLY
EVE ESP NEAR EAST COAST. SURFACE ANALYSIS HAS PERSISTENT TROUGH OVER
THE AREA WITH A WEAK CIRCULATION OFF THE SOUTH CAROLINA COAST. THIS HAS
CAUSED WINDS IN THE COASTAL WATERS TO BE NORTH OR NORTHEAST WITH SPEEDS
AT 12 KNOTS AT GRAYS REEF PAST HOUR. WITH MESO-ETA/ETA PROGGING SYSTEM
TO MOVE NE WILL START WINDS OFF N AND NE BUT SWITCH INTO THE SE OVERNIGHT
WITH SPEEDS 10 TO 15 KNOTS. WILL GO LIGHT AND VARIABLE WITH ONSHORE WIND
NEAR COAST THURSDAY. WITH HIGH PRESSURE SURFACE AND ALOFT BEGINNING TO
BUILD INTO THE AREA...AND WITH STEERING WINDS BECOMING LIGHT...WILL GO
WITH A CHANCE OF MAINLY AFTERNOON THUNDERSTORMS NEXT COUPLE OF DAYS WITH
POPS OF 30 TO 40 PCT IN FL AND 20 TO 30 PCT GA. WEEKEND...SHORT WAVE
ENERGY WEAKENS THE UPPER RIDGE BUT MOST OF THE ENERGY STAYS WELL NORTH
OF THE CWA. SURFACE HIGH REMAINS IN ATLANTIC NORTH OF BERMUDA WITH A LOW
LEVEL SOUTH OR SOUTHEAST FLOW. WENT WITH A CHANCE OF AFTERNOON THUNDERSTORMS
EACH DAY.

AMG 70/91/71/91 2224
SSI 72/88/73/88 3334
JAX 70/91/71/91 3334
GNV 69/91/70/90 3434 08

.JAX..
.FL...NONE.
.GA...NONE.

PETERSON

In the hours before

Special weather statement, Jul 26, 12:00 PM EDT, 5 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261630-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT WED JUL 26 2000

THE REMNANTS OF AN OLD FRONTAL BOUNDARY...DRAPED OVER NORTHEAST
FLORIDA...WILL COMBINE WITH AFTERNOON HEATING TO RESULT IN ANOTHER
ROUND OF SCATTERED THUNDERSTORMS.

THE STORMS WILL FIRST DEVELOP JUST INLAND FROM THE GULF OF MEXICO
THIS AFTERNOON SPREADING NORTH AND EAST...WITH MOST OF THE ACTIVITY
NEAR THE NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA COAST LATE
THIS AFTERNOON INTO THE EARLY EVENING.

DUE TO SLIGHTLY DRIER AND MORE STABLE AIR IN THE UPPER ATMOSPHERE...
THE STORMS ARE EXPECTED TO HAVE LESS COVERAGE AND SEVERITY THAN
ON TUESDAY BUT STILL COULD BE LOCALLY STRONG. WIND GUSTS TO NEAR 40
MPH...LOCALLY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...
AND POSSIBLE HAIL MAY ACCOMPANY SOME OF THE STORMS. RAINFALL AMOUNTS
IN ISOLATED LOCATIONS MAY TOTAL BETWEEN 1 AND 2 INCHES WHICH MAY
CAUSE LOCALIZED FLOODING OF LOW LYING AREAS AND THOSE WITH POOR
DRAINAGE.

MARINE INTERESTS...ESPECIALLY FROM NEAR THE INTRACOASTAL TO THE
NEARBY ATLANTIC...SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF
STRONG THUNDERSTORMS MOVING NORTHEAST LATE THIS AFTERNOON AND
EARLY EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
STRONG AND GUSTY WINDS...FREQUENT CLOUD TO WATER LIGHTNING...REDUCED
VISIBILITY FROM HEAVY RAIN...AND POSSIBLY WATER SPOUTS.

ALTHOUGH A FEW STORMS COULD BECOME STRONG THIS AFTERNOON...THEY ARE
NOT EXPECTED TO MEET SEVERE CRITERIA...THEREFORE THE ACTIVATION OF
THE SPOTTER NETWORK IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:24 PM EDTSevere Thunderstorm WarningJAXClay36 min
Jul 26, 7:01 PM EDTSevere Thunderstorm WarningJAXClay, Putnam44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.